Get access

Skew deviation after intratympanic gentamicin therapy

Authors

  • Diana Ng MD,

    1. Departments of Ophthalmology, New York University School of Medicine, New York, New York, U.S.A.
    Search for more papers by this author
  • Mohammad Fouladvand MD,

    1. Departments of Ophthalmology, New York University School of Medicine, New York, New York, U.S.A.
    2. Neurology, New York University School of Medicine, New York, New York, U.S.A.
    Search for more papers by this author
  • Anil K. Lalwani MD

    Corresponding author
    1. Otolaryngology, New York University School of Medicine, New York, New York, U.S.A.
    • Department of Otolaryngology, New York University School of Medicine, 540 First Avenue, Skirball Suite 7Q, New York, NY 10016
    Search for more papers by this author

  • The authors have no financial disclosures for this article.

  • The authors have no conflicts of interests to disclose.

Abstract

Intratympanic gentamicin therapy for the treatment of episodic vertigo associated with Ménière's disease is generally well tolerated. Although auditory and vestibular symptoms following intratympanic gentamicin are well known, visual disturbance has not been previously described. In this report, we describe two patients with Ménière's disease who developed sudden onset of binocular vertical diplopia due to skew deviation after intratympanic gentamicin therapy. The skew deviation and diplopia resolved spontaneously and completely within 6 to 8 weeks without therapy. Development of diplopia due to skew deviation should be discussed as a potential complication in patients undergoing intratympanic gentamicin therapy. Laryngoscope, 2011

Ancillary